I am currently on antibiotics for acne (novo-minocyline). I have been on it about a month it does not seem to be working.
Could anyone answer my questions?
1. Did you try the same antibiotic as me?
2. Did it work? How did it work - any side-effects?
3. Did you try Accutane?
4. Did it work? How did it work - any side-effects?
5. What type of skin do you have? (oily, dry, moderate, etc)
6. I have moderately severe acne with oily skin on my back, face, and chest. What do you recommend I do? (Keep using antibiotics or use accutane)
***EXTRA 7. Did anyone find it annoying to wait 2-3 hours before and after taking the antibiotic, novo-minocycline, before having any calcium (i.e. milk products: chocolate, cheese, etc.)
I was on minocycline for 4 months and it never cleared me up 100%. After about 3 months it did seem to "calm" things down for me, but my face was still breaking out.
I am on accutane right now....and YES, It was very annoying about the waiting for two hours before/after while on the minocycline. It is nice that you don't have do that with the accutane...that actually encourage you to drink milk with it.
I've been on the minocycline 100mg for years. I went thru one round of accutane in 94, which it helped tremendously. It managed to keep the cysts away for about 2.5 years. For the most part what has returned is not on the front of my face so it is less noticeable. I've doubled up on my minocycline the last several days.. not sure what is going on this time.. it is most likely hormonal.
My opinion.. after a full month of being on it you should notice improvement. I always fall back on the minocycline.. it gets hard though finding doctors that will agree though. My current Derm isn't on the new insurance..
Your not supposed to take calcium (milk, cheese, yogurt etc) and Iron (? I think) two hours prior and two hours after taking minocycline...also you are supposed to take it on an empty stomach, and if you are taking it 2X a day...it gets to be a pain in the rear.
I was on mino for almost a year. (what is novo-mino?)
It started working for me immediately and worked perfectly for 6 mons. After that I only got very minor breakouts here and there. I did get very itchy all over when I started taking it, but I stopped for a week, the itching went away and when I started the pills again, it never came back.
I then went on Accutane (for oiliness, not breakouts). It worked great!! It is the best!! I was on a very low dose (20-40mg) for 3 months. I did get dry skin/chapped lips. In the end (and I actually stopped partly because of this) my face was getting quite red. Only when touching it, but the lightest pat (like when drying it after washing) was making it quite red. Of course it didn't stay red all day, but it was just getting too sensitive. I have been off everything for almost a year now. The oil is still under control. Not nearly as bad as it was. And the breakouts are pretty much under control. Just very minor. (I actually want to go back on antibiotics, but am uninsured right now.) Considering I haven't taken anything for a yr, I think it's going pretty well. And I credit the accutane.
I had very, very, very oily skin. I would recommed trying accutane. It's the only thing that works for the oil (at least that I have found). And prior to the antibiotics I had moderate, persistant acne.
As for waiting 2-3 hours - ? I never did that.
I was on Tetracycline for 5 years, it never cleared me up and now i have to deal with tons of health problems because taking antibiotics for so long totally destroyed my digestive system, weakened my bones and made me extremely sensitive to sunlight.
Shortly after that i was put on 80mg/day of Accutane for 6 months and all it's done for me is make me even more sensitive to sunlight, give me dozens of very deep scars and make my skintone uneven( my skin is now very pale with a bunch of bright red spots that haven't faded away after a year and a half).
And now i have to go through 4000$ worth of skin treatment and Artecol injections to get rid of the side effect those poisons had on my skin. Funny how to dermatologists ruined my skin for the rest of my life, made big money out of it and are now making even more money off my back.
Anyway, antibiotics and Accutane are both poisons. They are toxic to the body, they destroy your health and for most people they are only effective for a short period of time. You should just eat healthy, quit all dairy products as they are one of the most toxic product you can put into your body, do a lot of exercise and sleep at least 8 hours a day.
There's no miracle pill to cure acne. Just have a healthy lifestyle and hopefully you'll get rid of the toxic buildups in your body and balance your hormones.